Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 130, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 5, 2015, 5:42 PM CDT for Mobile County, Washington County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2015, 5:42 PM CDT (22:42 UTC)
- Expired
- Sep 5, 2015, 6:16 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS54 KMOB 052242
SVRMOB
ALC097-129-052330-
/O.NEW.KMOB.SV.W.0130.150905T2242Z-150905T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT SAT SEP 5 2015
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MOBILE COUNTY IN SOUTHWESTERN ALABAMA...
SOUTH CENTRAL WASHINGTON COUNTY IN SOUTHWESTERN ALABAMA...
* UNTIL 630 PM CDT
* AT 541 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR MOUNT
VERNON...OR 12 MILES EAST OF CITRONELLE...AND MOVING NORTHWEST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CITRONELLE... MOUNT VERNON... MOVICO...
CALVERT... BUCKS...
MOWA CHOCTAW RESERVATION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
&&
LAT...LON 3108 8833 3132 8817 3112 8794 3109 8797
3107 8796 3107 8795 3109 8792 3107 8794
3109 8791 3107 8793 3108 8789 3106 8794
3103 8796 3103 8793 3104 8793 3105 8791
3092 8797
TIME...MOT...LOC 2241Z 126DEG 21KT 3109 8802
$$1 follow-up statement
218
WWUS54 KMOB 052316
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
616 PM CDT SAT SEP 5 2015
ALC097-129-052326-
/O.CAN.KMOB.SV.W.0130.000000T0000Z-150905T2330Z/
MOBILE AL-WASHINGTON AL-
616 PM CDT SAT SEP 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOBILE AND SOUTH
CENTRAL WASHINGTON COUNTIES HAS BEEN CANCELLED...
AT 616 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN
MOBILE AND SOUTH CENTRAL WASHINGTON COUNTIES HAS WEAKENED BELOW
SEVERE LIMITS THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THIS WARNING HAS BEEN CANCELLED...ADDITIONAL STORMS MAY
DEVELOP REQUIRING NEW WARNINGS.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
&&
LAT...LON 3108 8833 3132 8817 3112 8794 3109 8797
3107 8796 3107 8795 3109 8792 3107 8794
3109 8791 3107 8793 3108 8789 3106 8794
3103 8796 3103 8793 3104 8793 3105 8791
3092 8797
TIME...MOT...LOC 2314Z 126DEG 21KT 3116 8823
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 4:07 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 5, 4:07 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 407 PM CDT SAT SEP 5 2015 .SHORT TERM [TONIGHT AND SUNDAY]...AN UPPER TROF OVER THE WESTERN ATLANTIC AND EXTREME SOUTHEAST STATES SHIFTS WESTWARD AND EVOLVES INTO AN UPPER LOW OVER THE SOUTHEAST STATES BY SUNDAY. A LONGWAVE RIDGE OVER THE PLAINS AND SOUTH CENTRAL STATES RETREATS SLIGHTLY WESTWARD MEANWHILE. A SURFACE RIDGE OVER THE SOUTHEAST STATES... EXTENDING FROM A SURFACE HIGH NEAR THE NEW ENGLAND AREA...BUILDS INTO THE FORECAST AREA SOMEWHAT DURING THE PERIOD. THIS RESULTS IN A SYNOPTIC SCALE EASTERLY SURFACE FLOW OVER THE AREA...AND AS THE PRESSURE GRADIENT OVER THE AREA IS NOT PARTICULARLY STRONG...THE SURFACE FLOW BECOMES SOUTHERLY NEAR THE COAST WITH THE AFTERNOON SEA BREEZE DEVELOPMENT...AND LIKEWISE BECOMES MORE NORTHERLY AT NIGHT WITH LAND BREEZE DEVELOPMENT. MODEL SOUNDINGS SHOW A RELATIVELY WARM LAYER APPROXIMATELY BETWEEN 700 AND 400 MB WHICH IS MORE PRONOUNCED OVER THE WESTERN PORTION OF THE AREA AND IS ASSOCIATED WITH FRINGE EFFECTS OF THE LONGWAVE RIDGE WEST OF THE REGION. SBCAPE VALUES ON SUNDAY WILL RANGE FROM UP TO 2000 J/KG OVER THE INTERIOR EASTERN PORTION DUE TO MORE FAVORABLE CONVECTIVE ENVIRONMENT WITH THE EVOLVING UPPER LOW TO CLOSER TO 1000 J/KG OVER THE WESTERN PORTION... LIMITED BY WARMER MID LEVEL TEMPERATURES. WET BULB ZERO VALUES WILL BE NEAR 12 KFT DURING THE AFTERNOON HOURS...AND CONSIDERING THE DISTRIBUTION OF CAPE AND OVERALL WEAK SHEAR...EXPECT SOME STRONG STORMS WILL BE POSSIBLE MAINLY OVER THE EASTERN PORTION OF THE AREA ON SUNDAY. LOWS TONIGHT WILL RANGE FROM THE LOWER 70S INLAND TO THE MID 70S NEAR THE COAST. HIGHS ON SUNDAY WILL BE MOSTLY IN THE LOWER 90S. /29 THIS AFTERNOON'S WET MICROBURST RISK IS HIGH. [SUNDAY NIGHT THROUGH MONDAY]...THE UPPER LEVEL LOW CONTINUES TO RETROGRADE WEST ACROSS THE NORTHERN GULF COAST THROUGH THE LABOR DAY WEEKEND. THIS LOW MEANDERING ACROSS THE AREA WILL ALLOW FOR THE MOISTURE TO CONTINUE TO STREAM INTO THE AREA AND THE UNSETTLED WEATHER PATTERN TO PERSIST. EXPECTING WIDESPREAD COVERAGE OF SHOWERS AND STORMS ON MONDAY WITH THE HIGHEST COVERAGE OCCURRING IN THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS MAY PERSIST INTO THE EVENING HOURS...ESPECIALLY CLOSER TO THE COASTLINE...AS THE UPPER LOW REMAINS NEAR THE AREA. TEMPERATURES ON MONDAY SHOULD RISE INTO THE UPPER 80S TO RIGHT AROUND 90 BEFORE SHOWERS AND STORMS DEVELOP IN THE AFTERNOON. OVERNIGHT LOWS WILL FALL INTO THE LOW 70S INLAND WITH MID 70S ALONG THE COAST. 07/MB .LONG TERM [TUESDAY THROUGH SATURDAY]...MOISTURE WILL REMAIN ACROSS THE AREA AS THE UPPER LEVEL LOW MEANDERS WEST ACROSS THE NORTHERN GULF COAST THROUGH MID WEEK. THIS UPPER LEVEL LOW BEGINS TO WEAKEN BY WEEKS END AND A TROUGH WILL DROP THROUGH THE REGION. THIS WILL KEEP THE UNSETTLED PATTERN...WITH SCATTERED SHOWERS AND STORMS EACH DAY...IN PLACE ACROSS THE AREA THROUGH THE REMAINDER OF THE LONG TERM PERIOD. CLOUD COVER AND RAIN CHANCES INCREASE SLIGHTLY ACROSS THE AREA BY MID WEEK...MEANING DAYTIME TEMPERATURES WILL STRUGGLE TO REACH 90 FOR MUCH OF THE AREA THROUGH THE WEEKEND. 07/MB && .AVIATION... 18Z ISSUANCE...WILL HAVE VCTS THROUGH THE EARLY EVENING HOURS THEN AGAIN BEGINNING MID SUNDAY MORNING FOR CONVECTION THAT REMAINS MOSTLY ISOLATED...OCCASIONALLY SCATTERED. VFR CONDITIONS ARE OTHERWISE EXPECTED TO PREVAIL THROUGH THE PERIOD WITH THE EXCEPTION OF LIGHT PATCHY LATE NIGHT FOG. WINDS REMAIN LIGHT THROUGH THE PERIOD WITH A SYNOPTIC SCALE EASTERLY FLOW...WHICH BECOME SOUTHERLY NEAR SHORE EACH AFTERNOON AND BECOMES MORE NORTHERLY AT NIGHT. /29 && .MARINE...A RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST STATES WILL GRADUALLY BUILD INTO THE MARINE AREA...WITH A RIDGE OF HIGH PRESSURE BECOMING ESTABLISHED OVER THE NORTHERN GULF BY MID WEEK. A PREDOMINATELY EASTERLY FLOW PREVAILS THROUGH MONDAY...BECOMING MORE SOUTHERLY IN THE AFTERNOON AND NORTHEASTERLY AT NIGHT...BEFORE A SOUTHERLY FLOW BECOMES ESTABLISHED ON TUESDAY. WINDS AND SEAS WILL BE HIGHER NEAR STORMS THROUGH THE PERIOD. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 92 71 90 72 / 20 40 20 40 20 PENSACOLA 75 90 73 89 73 / 20 50 20 30 20 DESTIN 76 90 75 88 75 / 20 50 30 30 30 EVERGREEN 71 91 70 90 70 / 20 50 20 40 20 WAYNESBORO 71 93 70 91 69 / 20 40 20 30 10 CAMDEN 71 92 71 91 70 / 20 40 20 30 10 CRESTVIEW 70 93 71 89 71 / 20 50 20 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 5, 6:33 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 633 AM CDT SAT SEP 5 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 633 AM CDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA COAST TODAY. FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH NEXT WEEK. FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-061200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 633 AM CDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE DAY. FREQUENT LIGHTNING...GUSTY WINDS...LOCALLY HIGHER SEAS AND HEAVY RAIN CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BRIEF STRONG WIND GUSTS...LOCALLY HIGHER SEAS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS CAN BE EXPECTED WITH ANY STRONG ISOLATED TO SCATTERED MARINE STORMS DURING THE OUTLOOK.
In the hours before
Special weather statement, Sep 5, 3:08 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
308 PM CDT SAT SEP 5 2015
ALZ264-266-FLZ202-052045-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
308 PM CDT SAT SEP 5 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND COASTAL BALDWIN IN SOUTHWEST ALABAMA...AND COASTAL
ESCAMBIA IN NORTHWEST FLORIDA UNTIL 345 PM CDT...
AT 308 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LILLIAN...OR 7
MILES WEST OF BELLVIEW...MOVING SOUTHWEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA... FOLEY... ORANGE BEACH...
ELBERTA... PERDIDO BEACH... LILLIAN...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3042 8778 3054 8740 3046 8736 3046 8740
3047 8742 3037 8732 3032 8744 3042 8742
3042 8743 3033 8744 3032 8749 3031 8745
3031 8758 3036 8760 3036 8761 3030 8762
3030 8749 3025 8764
TIME...MOT...LOC 2008Z 065DEG 22KT 3043 8744Special weather statement, Sep 5, 4:37 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT SAT SEP 5 2015
ALZ262-264-FLZ201-052230-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
437 PM CDT SAT SEP 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN AND INLAND BALDWIN IN SOUTHWEST ALABAMA...
AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 530 PM CDT...
AT 436 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR BAY MINETTE TO 8 MILES WEST OF MOLINO...AND
MOVING SOUTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE... ROBERTSDALE... LOXLEY...
STAPLETON...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3050 8761 3070 8789 3071 8789 3070 8790
3071 8790 3074 8794 3074 8793 3076 8792
3093 8768 3076 8737
TIME...MOT...LOC 2136Z 049DEG 11KT 3090 8770 3075 8745Special weather statement, Sep 5, 5:29 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
529 PM CDT SAT SEP 5 2015
ALZ261>264-052330-
BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
BALDWIN INLAND AL-
529 PM CDT SAT SEP 5 2015
...A CLUSTER OF STRONG THUNDERSTORMS AND A GUST FRONT MOVING
SOUTHWESTWARD IN ADVANCE WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN...INLAND MOBILE...CENTRAL MOBILE AND
INLAND BALDWIN IN SOUTHWEST ALABAMA UNTIL 630 PM CDT...
AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAY MINETTE...
MOVING SOUTHWEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... PRICHARD... SARALAND...
BAY MINETTE... SPANISH FORT... SATSUMA...
CHICKASAW... CREOLA... DOWNTOWN MOBILE...
I65 AND AL 225... AXIS... I65 AND I165...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 3052 8811 3091 8816 3106 8793 3077 8771
3062 8791 3075 8793 3065 8793 3072 8797
3068 8800 3070 8799 3074 8802 3074 8803
3067 8802 3068 8803 3073 8804
TIME...MOT...LOC 2227Z 054DEG 17KT 3083 8784The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:13 PM CDT | Special Marine Warning | MOB | 92 min | |
| Sep 5, 4:37 PM CDT | Special Weather Statement | MOB | Baldwin | 53 min |
| Sep 5, 5:22 PM CDT | Special Marine Warning | MOB | 53 min | |
| Sep 5, 5:29 PM CDT | Special Weather Statement | MOB | Baldwin | 61 min |
| Sep 5, 6:01 PM CDT | Special Weather Statement | MOB | Baldwin | 59 min |
| Sep 5, 6:38 PM CDT | Special Weather Statement | MOB | Butler | 67 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.